Alert archive / Indiana / Lakeshore Flood Statements in 2009

Lakeshore Flood Statement 2, NWS Northern Indiana

June 3, 2009

NWS Northern Indiana issued this lakeshore flood statement at Jun 3, 2009, 10:50 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2009, 10:50 AM EDT (14:50 UTC)
Expired
Jun 3, 2009, 10:00 PM EDT
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WHUS43 KIWX 031450
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EDT WED JUN 3 2009

INZ003-MIZ077-032300-
/O.NEW.KIWX.LS.S.0002.090603T1450Z-090604T0200Z/
LA PORTE-BERRIEN-
1050 AM EDT WED JUN 3 2009 /950 AM CDT WED JUN 3 2009/

...INCREASED RISK OF RIP CURRENTS THROUGH THIS EVENING...

NORTH WINDS WILL CAUSE WAVES UP TO 4 FEET ALONG THE SHORELINE BRINGING
AN INCREASED RISK OF RIP CURRENTS THROUGH THIS EVENING...CREATING
DANGEROUS SWIMMING CONDITIONS. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP
CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

&&

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jun 3, 6:34 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 3, 6:34 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 AM EDT WED JUN 3 2009

.AVIATION /12Z TAFS/...

AREA OF SHRAS AND MVFR CIGS CREEPING NORTH TOWARDS FWA ATTM WITH BKN
MID CLOUDS AT SBN.

EXPECT MVFR CIGS TO MAKE IT BACK INTO FWA EARLY THIS MORNING AS
SHRAS INCREASE IN COVERAGE/INTENSITY FOR A TIME. BY EARLY
AFTERNOON...HOWEVER...LLEVEL DRY ADVECTION SHOULD ERODE ANY MVFR
CIGS WITH VFR CONDITIONS RETURNING FOR THE AFTERNOON AND LOWER
CLOUDINESS GIVING WAY TO JUST SOME RESIDUAL MID LEVEL CLOUDINESS
BY THIS EVENING.

SBN SHOULD REMAIN VFR THROUGH THE PERIOD AS THE SHRAS/MVFR CIGS
WILL REMAIN SOUTH OF THE TERMINAL. EXPECT THE BKN MID CLOUDS TO
DECREASE IN COVERAGE AS THE DAY GOES ON WITH JUST SOME SCATTERED
HIGH CLOUDINESS LEFT OVER FOR TONIGHT.

NORTHEAST WINDS 5-10KTS WILL CONTINUE THROUGH THE PERIOD AT BOTH
TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 433 AM EDT WED JUN 3 2009/

SHORT TERM...
TODAY THROUGH THURSDAY NIGHT...THE FRONT HAD PUSHED SOUTH OF THE
FORECAST AREA...BUT ANOTHER WEAK WAVE HAD DEVELOPED ALONG THE
FRONT TO THE WEST. NCEP MODELS AND THE ECMWF NOT HAVING A GOOD
TIME TRYING TO HANDLE THESE SMALL SCALE SYSTEM WITH
INCONSISTENCIES FROM RUN TO RUN. HAVE ADJUSTED RAIN CHANCES
ACCORDING TO THE LATEST RADAR...SATELLITE AND 00Z WRFARW. THE
NEXT WAVE SHOULD SPREAD PRECIPITATION OVER SOUTHERN AREAS GIVEN
EXTRAPOLATION OF THIS SYSTEM. SHOWERS WERE INCREASING IN COVERAGE
NORTH OF INTERSTATE 72 OVER CENTRAL IL. THIS ACTIVITY SHOULD MOVE
INTO THE FORECAST AREA LATER TODAY. PRECIPITATION SHOULD END BY
THIS EVENING...WITH SKIES EVENTUALLY CLEARING. THE ONGOING HIGH
AND LOW TEMPS APPEAR ON TRACK.

LONG TERM...
FRIDAY THROUGH TUESDAY...THE PERIOD WILL BEGIN DRY...BUT HEADING
INTO THIS WEEKEND...AND ESPECIALLY EARLY NEXT WEEK A PROLONGED
PERIOD OF UNSETTLED WEATHER APPEARS POSSIBLE...WITH NUMEROUS
CHANCES FOR SHOWERS AND THUNDERSTORMS.

OMEGA/REX BLOCK ALONG THE PACIFIC COAST WILL BREAK DOWN TO START THE
PERIOD WITH CLOSED LOW OFF THE SOUTHWESTERN COAST OF THE CONUS
BREAKING INTO NUMEROUS PIECES OF SHORTWAVE ENERGY THAT WILL PUSH
NORTHEAST TOWARDS OUR REGION.  AT THE SAME TIME...WHILE THE INITIAL
BAROCLINIC ZONE/DEEP TROPICAL MOISTURE WILL BE WELL SOUTH OF OUR
REGION...A SHORTWAVE BRINGING A PUSH OF CANADIAN AIR SOUTH WILL HELP
REFORM THE BOUNDARY IN OUR AREA...WITH A CLOSED LOW SETTING UP NEAR
THE US/CANADIAN BOARDER HELPING TO ANCHOR THIS BOUNDARY IN PLACE.
A COMBINATION OF THIS BOUNDARY...THE DEEP/MOIST SOUTHWESTERLY FLOW
ALOFT...AND IMPULSES RIDING ALONG IN THIS FLOW WILL LIKELY CONTINUE
OUR STRETCH OF WET SPRING WEATHER.

THROUGH THE WEEKEND...THE GFS/ECMWF ARE IN GOOD AGREEMENT AND
SIMILAR TO PREVIOUS FORECAST SO HAVE BLENDED PREVIOUS FORECAST WITH
THIS MODEL CONSENSUS.  FOR EARLY NEXT WEEK...THE NEW 00Z ECMWF/GFS
HAVE TRENDED SIMILARLY BY DEVELOPING A WAVE ALONG THE ABOVE
MENTIONED FRONT...TRYING TO PULL IT NORTH OF THE AREA.  THIS
SOLUTION HAD LITTLE SUPPORT FROM THE 18Z GEFS AND THE 12Z ECMWF...SO
WHILE I HAVE TRENDED A LITTLE IN THIS DIRECTION...HAVE KEPT THE MAIN
THEME OF AN UNSETTLED EARLY NEXT WEEK PERIOD IN TACT.

FRIDAY LOOKS LIKE A BEAUTIFUL LATE SPRING DAY WITH A DRY LLEVEL
AIRMASS IN PLACE WHICH SHOULD ALLOW FOR AMPLE SUNSHINE.  TEMPS ALOFT
WILL BE WARMING TOWARDS 10C BY EVENING WHICH SHOULD ALLOW HIGHS INTO
THE MIDDLE 70S.  FRIDAY NIGHT LOOKS TO BE ANOTHER COOL ONE GIVEN THE
DRY AIRMASS AND WEAK SURFACE RIDGING OVERHEAD. LOWS SHOULD FALL TO
AROUND 50.

PREVIOUS SHIFT/S ADDITION OF POPS LATE SATURDAY STILL LOOKS ON
TARGET GIVEN THIS EVENING/S GUIDANCE AS CONVECTIVE ACTIVITY
DEVELOPING NORTH OF A STRENGTHENING WARM FRONT OVER THE CENTRAL
PLAINS RIDES EAST IN STRONG WESTERLY FLOW ALOFT.  TEMPS AROUND 12C
AT H85 INDICATE WE COULD MAKE A RUN AT 80 SO WILL BUMP TEMPS UP A
LITTLE...HOWEVER KEEPING THEM IN THE UPPER 70S GIVEN INCREASING
CLOUD COVER.

THE BOUNDARY MOVES INTO THE REGION SATURDAY NIGHT AND MAY REMAIN
PRETTY MUCH OVER THE AREA THROUGH NEXT TUESDAY.  CONVECTIVE
EVOLUTION WILL HELP DETERMINE WHERE THE BOUNDARY WILL ACTUALLY END
UP...BUT GIVEN IT/S PROXIMITY...CHC POPS...WHICH ARE ONLY A LITTLE
ABOVE CLIMO SEEM WARRANTED THROUGH THIS PERIOD.  THE GFS/ECMWF BOTH
ADVERTISE SURFACE LOW DEVELOPMENT ALONG THE FRONT WHICH MAY BRING US
INTO THE WARM SECTOR FOR A TIME...BUT THERE IS ABOUT A 24 HOUR
TIMING DIFFERENCE ON THIS POTENTIAL FEATURE.  SO...WHILE THE ENTIRE
PERIOD WILL LIKELY NOT BE A WASHOUT...MULTIPLE SHRA/TSRA EVENTS LOOK
LIKELY.   TEMPS WILL BE TIED TO THE AMOUNT OF PRECIP AND CLOUD COVER
THAT OCCUR...BUT TEMPS ALOFT CERTAINLY LOOK WARM ENOUGH TO BRING
TEMPS ABOVE NORMAL WITH ENOUGH SUN.  HAVE BUMPED UP HIGHS A
LITTLE...BUT WILL KEEP A DECENT NORTH TO SOUTH GRADIENT WITH
LOWER/MIDDLE 70S OVER NORTHERN AREAS INCREASING TO AROUND 80 IN THE
SOUTH.

BY THE END OF THE EXTENDED PERIOD...THERE ARE INDICATIONS THAT THE
UPPER LOW OVER THE NORTHERN PLAINS WILL SHIFT EAST...HELPING TO PUSH
THE SURFACE COLD FRONT SOUTH OF THE REGION...DRYING US OUT.  TEMPS
LOOK TO BE NEAR OR PERHAPS A TOUCH BELOW NORMAL...BUT WILL LET
CLIMATOLOGY TAKE THE BIGGEST INFLUENCE AT THIS TIME RANGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SKIPPER
LONG TERM...ARNOTT
AVIATION...SKIPPER/ARNOTT
Hazardous weather outlook, Jun 3, 3:57 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 AM EDT WED JUN 3 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
357 AM EDT WED JUN 3 2009 /257 AM CDT WED JUN 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS STARTING LATE SATURDAY
AND LASTING THROUGH TUESDAY OF NEXT WEEK. WHILE IT IS TOO EARLY TO
DETERMINE IF AND WHEN SEVERE WEATHER WILL OCCUR...LOCALLY HEAVY
RAINFALL IS POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 AM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS STARTING LATE SATURDAY
AND LASTING THROUGH TUESDAY OF NEXT WEEK. IT IS TOO EARLY TO
DETERMINE IF AND WHEN SEVERE WEATHER WILL OCCUR.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

ARNOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:10 PM EDTSmall Craft AdvisoryIWX8 hr

Nearby

Lakeshore Flood Statements in Indiana, 2009Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.